Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Wichita, KS

July 6, 2015Sedgwick County, Kansas

NWS Wichita, KS issued this flash flood warning at Jul 6, 2015, 5:21 PM CDT for Sedgwick County, Kansas. It was in force for 3 hr. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 5:21 PM CDT (22:21 UTC)
Expired
Jul 6, 2015, 8:15 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 3 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:27 PM CDTHEAVY RAIN 2.34East Wichita, KSREPORT VIA TWITTER OF 2.34 INCHES AT MOUNT VERNON AND HILLSIDE.
Jul 6, 5:29 PM CDTFLASH FLOOD1 N Downtown Wichita, KSKAKE MEDIA REPORTS VIA TWITTER PICTURE OF MULTIPLE STRANDED VEHICLES ON 13TH STREET BETWEEN BROADWAY AND WACO.
Jul 6, 5:29 PM CDTHEAVY RAIN 2.72East Wichita, KSA REPORT VIA TWITTER OF A PIC FROM AN AUTOMATED WEATHER STATION OF 2.72 INCHES IN 65 MINUTES.
Jul 6, 5:44 PM CDTHEAVY RAIN 3.25Downtown Wichita, KSNEAR MT. VERNON AND HILLSIDE. VIA TWITTER.
Jul 6, 5:50 PM CDTHEAVY RAIN 1.755 W Downtown Wichita, KS1 MILE NORTH OF EISENHOWER NATIONAL.
Jul 6, 5:52 PM CDTFLASH FLOODEast Wichita, KSPUBLIC REPORT VIA TWITTER OF EMERGENCY CREWS RESCUING INDIVIDUALS AT EAST ENGLISH AND SOUTH BLECKLEY NEAR OLIVER AND DOUGLAS.
Jul 6, 5:53 PM CDTFLASH FLOODEast Wichita, KSNUMEROUS STALLED CARS AT HARRY AND ROCK ROAD. VIA KAKE TV.
Jul 6, 6:08 PM CDTHEAVY RAIN 3.1Northeast Wichita, KSPUBLIC REPORT VIA FACEBOOK OF 3.10 INCHES AT HIGHWAY 254 AND HILLSIDE.
Jul 6, 6:14 PM CDTFLASH FLOODDowntown Wichita, KSWATER ALMOST A FOOT DEEP AT THE INTERSECTION OF 2ND AND ST FRANCIS. VIA KAKE TV.
Jul 6, 6:23 PM CDTHEAVY RAIN 3.6East Wichita, KSTRAINED SPOTTER MEASURES 3.6 INCHES IN THE LAST 2 HOURS AT KELLOGG AND HILLSIDE.
Jul 6, 6:35 PM CDTHEAVY RAIN 3.2East Wichita, KSPUBLIC REPORT VIA TWITTER OF 3.2 INCHES OF RAIN IN JUST UNDER 2 HOURS NEAR HARRY AND ROCK.
Jul 6, 6:45 PM CDTHEAVY RAIN 2.733 Wsw Park City, KSREPORTED JUST NORTH OF MERIDIAN AND INTERSTATE 235.
Jul 6, 6:55 PM CDTHEAVY RAIN 2.49West Wichita, KSKAKE REPORTS 2.49 INCHES OF RAIN AT WEST AND 13TH STREETS.
Jul 6, 7:06 PM CDTHEAVY RAIN 3.677 Ne Downtown Wichita, KS
Jul 6, 7:16 PM CDTHEAVY RAIN 3.5Park City, KSKSN MEDIA REPORTS 3.5 INCHES OF RAIN IN PARK CITY.
Jul 6, 7:30 PM CDTHEAVY RAIN 3.75East Wichita, KSKWCH METEOROLOGIST REPORTING 3.75 INCHES OF RAIN NEAR 13TH AND WOODLAWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS53 KICT 062221
FFWICT
KSC173-070115-
/O.NEW.KICT.FF.W.0010.150706T2221Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT
    
* AT 521 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
  AIRE...GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...
  KECHI...ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL
  AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL
  AIRPORT AND NORTHEAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
      3750 9716

$$

BILLINGS WRIGHT
3 follow-up statements
929 
WGUS73 KICT 062315
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT MON JUL 6 2015

KSC173-070115-
/O.CON.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
615 PM CDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SEDGWICK COUNTY...

AT 612 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN A SHORT 
AMOUNT OF TIME. FLASH FLOODING IS ALREADY OCCURRING. WATER COVERED 
ROADS CAN BE EXPECTED THROUGHOUT WICHITA. STALLED VEHICLES ALONG 
WITH WATER RESCUES ARE ONGOING ACROSS EAST PARTS OF THE CITY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL AIR FORCE
BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND
NORTHEAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
      3750 9716

$$

LAWSON
710 
WGUS73 KICT 070023
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT MON JUL 6 2015

KSC173-070115-
/O.CON.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
723 PM CDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SEDGWICK COUNTY...

AT 721 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN 
VALLEY CENTER WITH NUMEROUS STREETS FLOODED AND BARRICADED. UP TO 
THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY 
OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL AIR FORCE
BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND
NORTHEAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
      3750 9716

$$

KETCHAM
333 
WGUS73 KICT 070110
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT MON JUL 6 2015

KSC173-070118-
/O.EXP.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
810 PM CDT MON JUL 6 2015

...THE FLASH FLOOD WARNING FOR SEDGWICK COUNTY WILL EXPIRE AT 815 PM
CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS RECEDING OR NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE AND PROPERTY. COUNTY ROADS AND LOW 
LYING AREAS MAY REMAIN FLOODED DUE TO HIGH WATER...BUT WILL CONTINUE 
TO RECEDE THIS EVENING.   

LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
      3750 9716

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:48 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON JUL 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

TONIGHT:
FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED
TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO
FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT.
MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM
THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT
WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL
CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN.

TUE-THU:
LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT
THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE
WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO
THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD.
FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON
SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST
CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO.
TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO
EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR
NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES
WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU
WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE
SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND
INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY
SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP
FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE
DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM CDT MON JUL 6 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24
HOURS.

STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND
CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE.
SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE
THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE
NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER
MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT
COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL
PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET
MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL-
KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF
THE NIGHT OVER SOUTHERN KS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  72  62  75 / 100  40  50  30
HUTCHINSON      63  72  60  77 / 100  30  30  20
NEWTON          63  73  61  74 / 100  40  50  30
ELDORADO        64  73  61  73 /  90  50  70  30
WINFIELD-KWLD   66  74  63  74 /  90  60  70  30
RUSSELL         62  77  58  80 /  50  10  10  10
GREAT BEND      62  76  58  79 /  50  10  10  10
SALINA          63  75  60  77 /  70  10  20  20
MCPHERSON       63  74  60  77 /  90  20  30  20
COFFEYVILLE     69  73  66  74 /  80  80  90  60
CHANUTE         66  73  64  73 /  90  80  90  60
IOLA            65  73  64  73 /  90  70  90  60
PARSONS-KPPF    68  73  65  74 /  80  80  90  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR KSZ069>072-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 6, 4:24 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT MON JUL 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-072130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT. TORRENTIAL RAIN WILL LIKELY RESULT IN
AT LEAST TEMPORARY STREET FLOODING...WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR LIKELY. A FEW MICROBURSTS ARE ALSO EXPECTED
THIS EVENING...RESULTING IN ISOLATED GUSTS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST ON
TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. THE FRONT WILL LIFT BACK
NORTH WEDNESDAY INTO EARLY THURSDAY...RENEWING THE THREAT OF
THUNDERSTORMS AREA WIDE. THIS COULD LEAD TO MORE LOCALLY HEAVY
RAIN AND/OR ISOLATED SEVERE STORMS.

HEAT INDICES WILL BE NEAR 100 OVER MOST OF THE AREA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Special weather statement, Jul 6, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT MON JUL 6 2015

KSZ082-083-091-092-062230-
SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-
501 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM WICHITA EISENHOWER NATIONAL AIRPORT TO NEAR
  NORWICH...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...MULVANE...GODDARD...MAIZE...
  CLEARWATER...CHENEY...CONWAY SPRINGS...GARDEN PLAIN...ARGONIA...
  NORWICH...VIOLA...WEST WICHITA...SOUTH WICHITA...WICHITA EISENHOWER
  NATIONAL AIRPORT...MCCONNELL AIR FORCE BASE...MURDOCK...MILAN AND
  LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3749 9806 3772 9782 3777 9748 3750 9715
      3746 9715 3721 9781
TIME...MOT...LOC 2158Z 324DEG 20KT 3766 9745 3742 9789

BILLINGS WRIGHT
Special weather statement, Jul 6, 5:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT MON JUL 6 2015

KSZ069>071-062230-
WOODSON KS-GREENWOOD KS-BUTLER KS-
503 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM NEAR MADISON TO 13 MILES WEST OF EUREKA...AND MOVING
  SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
  AND EUREKA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3764 9642 3787 9666 3817 9616 3817 9596
      3804 9596 3804 9569
TIME...MOT...LOC 2201Z 310DEG 17KT 3814 9610 3788 9653

BILLINGS WRIGHT
Local storm report, Jul 6, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND GST     EL DORADO               37.82N 96.86W
07/06/2015  E70 MPH          BUTLER             KS   NWS EMPLOYEE

            65 TO 70 MPH WINDS IN EL DORADO WITH TREE DAMAGE.

0500 PM     TSTM WND GST     1 N EL DORADO           37.84N 96.86W
07/06/2015  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

RBL
Local storm report, Jul 6, 5:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HEAVY RAIN       WEST WICHITA            37.69N 97.46W
07/06/2015  M1.60 INCH       SEDGWICK           KS   BROADCAST MEDIA

            AT 13TH AND WEST.AT THE KAKE TV STUDIOS.

&&

BDK
Local storm report, Jul 6, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     1 W EL DORADO           37.82N 96.88W
07/06/2015                   BUTLER             KS   EMERGENCY MNGR

            TRAILER OVERTURNED NEAR BUTLER CO. COMM. COLLEGE., ALSO
            POWER POLES DOWN AS WELL.

&&

BDK
Local storm report, Jul 6, 5:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLOOD            EAST WICHITA            37.68N 97.26W
07/06/2015                   SEDGWICK           KS   EMERGENCY MNGR

            FLOODING ACROSS TYPICAL FLOOD PRONE AREAS ACROSS WICHITA.
            SOME LOCATIONS INCLUDE WEBB AND 101ST, US 54 AND OLIVER,
            AND GREENWICH AND TURTLE CREEK CIRCLE.

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:30 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:00 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:31 PM CDTSpecial Weather StatementICTNeosho29 min
Jul 6, 3:30 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more52 hr
Jul 6, 2:58 PM CDTSpecial Weather StatementICTSedgwick32 min
Jul 6, 3:14 PM CDTSpecial Weather StatementICTMarion31 min
Jul 6, 3:25 PM CDTSpecial Weather StatementICTHarvey35 min
Jul 6, 3:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 6, 3:35 PM CDTAreal Flood WarningICTChase, Harvey, Marion6 hr
Jul 6, 3:42 PM CDTSpecial Weather StatementICTChase33 min
Jul 6, 3:52 PM CDTSevere Thunderstorm WarningICTChase, Marion42 min
Jul 6, 4:12 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 4:22 PM CDTAreal Flood WarningICTButler, Chase, Harvey, Marion, Sedgwick5 hr
Jul 6, 4:25 PM CDTSpecial Weather StatementICTChase35 min
Jul 6, 4:31 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 4:40 PM CDTSpecial Weather StatementICTButler50 min
Jul 6, 4:42 PM CDTSevere Thunderstorm WarningICTButler33 min
Jul 6, 4:54 PM CDTAreal Flood WarningICTKingman, Sedgwick15 hr
Jul 6, 5:01 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 5:03 PM CDTSpecial Weather StatementICTGreenwood27 min
Jul 6, 5:05 PM CDTSevere Thunderstorm WarningICTButler25 min
Jul 6, 5:27 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 5:30 PM CDTSpecial Weather StatementICTSumner30 min
Jul 6, 5:37 PM CDTAreal Flood WarningICTButler5 hr
Jul 6, 5:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
Jul 6, 5:43 PM CDTAreal Flood WarningICTChase, Greenwood5 hr
Jul 6, 5:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley26 min
Jul 6, 5:58 PM CDTAreal Flood WarningICTButler, Cowley, Sumner5 hr
Jul 6, 6:00 PM CDTSpecial Weather StatementICTHarper30 min
Jul 6, 6:02 PM CDTSpecial Weather StatementICTCowley, Sumner28 min
Jul 6, 6:03 PM CDTSpecial Weather StatementICTAllen, Elk, Greenwood, Woodson27 min
Jul 6, 6:11 PM CDTSevere Thunderstorm WarningICTCowley, Sumner34 min
Jul 6, 6:29 PM CDTSpecial Weather StatementICTSumner31 min
Jul 6, 6:32 PM CDTSpecial Weather StatementICTAllen, Elk, Wilson, Woodson28 min
Jul 6, 6:36 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk24 min
Jul 6, 6:47 PM CDTSevere Thunderstorm WarningICTCowley28 min

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.